Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 20, 2009, 7:17 AM CDT for Dallas County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2009, 7:17 AM CDT (12:17 UTC)
- Expired
- Jul 20, 2009, 9:15 AM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 6:19 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 20, 6:19 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 619 AM CDT MON JUL 20 2009 .AVIATION... A WARM FRONT WILL LIFT THROUGH THE REGION TODAY WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING ALONG THE BOUNDARY THIS MORNING WITH THE BEST CHANCES AT KPBF AND KLLQ. ADDITIONAL CONVECTION MAY DEVELOP OVER THE WEST LATER TODAY AS THE NEXT STORM SYSTEM APPROACHES. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE STATE FROM THE NORTH LATE IN THE PERIOD WITH KHRO AND KPBK HAVING THE BEST CHANCES OF SEEING PRECIPITATION. SOUTH TO SOUTHEAST FLOW WILL CONTINUE THROUGH THE PERIOD WITH GENERALLY VFR CONDITIONS EXCEPT IN AND NEAR THUNDERSTORM ACTIVITY WHERE MVFR CONDITIONS ARE EXPECTED. NO AMENDMENTS WILL BE ISSUED AT KHOT DUE TO COMMUNICATION OUTAGE. && .PREV DISCUSSION... /ISSUED 330 AM CDT MON JUL 20 2009/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT WV IMAGERY AND UPPER AIR ANALYSIS SHOWS DEEP TROF OVER THE EASTERN CONUS...WITH TROUGH AXIS STRETCHING FROM THE GREAT LAKES REGION SOUTH INTO THE FL PANHANDLE. UPPER LEVEL RIDGE IN PLACE FROM THE SW CONUS INTO THE NORTHERN PLAINS. UPPER LEVEL WAVES CONTINUE TO ROTATE AROUND THE UPPER RIDGE OVER THE CENTRAL AND SOUTHERN PLAINS. THIS SCENARIO WILL BECOME A MAJOR PLAYER IN THE FORECAST THROUGH MUCH OF THE SHORT TERM PERIOD. ISODROSOTHERMAL ANALYSIS REVEALS INCREASING LOW LEVEL MOISTURE WITH DEWPOINTS IN THE MID 60S ACROSS MUCH OF ARKANSAS EARLY THIS MORNING AS A RESULT OF A RETURN OF SOUTHERLY SURFACE FLOW. TEMPERATURES HAVE REMAINED IN THE 60S STATEWIDE THIS MORNING...WITH SOME LOW 70S ACROSS SOUTHERN ARKANSAS. SHOULD SEE MORNING LOWS THIS MORNING A FEW DEGREES WARMER THAN OVER THE WEEKEND FROM THE HIGHER MOISTURE. EXPECT MAINLY DRY CONDITIONS THROUGH MUCH OF MONDAY...WITH ONLY A SLIGHT CHANCE FOR SHOWERS AND AN ISOLATED THUNDERSTORM ACROSS THE SOUTHWEST HALF OF THE CWA THROUGH THIS AFTERNOON. ATTENTION THEN TURNS TO AN APPROACHING SHORTWAVE IN THE NORTHWEST FLOW ALOFT...WHICH WILL BRING SIGNIFICANT POTENTIAL FOR SHOWERS AND THUNDERSTORMS STARTING MONDAY NIGHT THROUGH WEDNESDAY. MOST MODEL SOLUTIONS ARE RESOLVING THIS SCENARIO WELL...WITH GOOD AGREEMENT BETWEEN THE NAM...GFS...AS WELL AS THE ECMWF. THE ONLY SIGNIFICANT DISAGREEMENTS EXIST IN THE AMOUNT OF QPF EXPECTED AND SLIGHT DIFFERENCES IN THE TIMING OF HEAVIEST PRECIP...BUT ARE STILL IN DECENT AGREEMENT. HAVE CHANCE POPS INCREASING STARTING THIS EVENING ACROSS WESTERN ARKANSAS...THEN SPREADING EAST ACROSS THE REST OF THE CWA DURING MUCH OF TUESDAY...WITH LIKELY POPS MIDDAY TUESDAY. HIGHEST QPF WILL BE ACROSS THE WESTERN HALF OF THE CWA...WITH AVERAGE STORM TOTAL QPF OF 1 TO 2 INCHES STATEWIDE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. LOCALIZED FLASH FLOODING WILL BE A CONCERN TUESDAY INTO WEDNESDAY AS SOME ISOLATED AREAS MAY SEE OVER 3 INCHES. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG...POSSIBLY SEVERE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME DUE TO MUCH OF THE INSTABILITY BEING ELEVATED IN NATURE. CHANCES OF RAIN DECREASE FROM WEST TO EAST WEDNESDAY INTO THURSDAY AS THE UPPER LEVEL SHORTWAVE EXITS TO THE EAST. THE REST OF THE SHORT TERM LOOKS MAINLY DRY AT THIS TIME...WITH THE NEXT SIGNIFICANT CHANCE FOR RAIN NOT EXPECTED UNTIL THE LONG TERM PERIOD. TEMPERATURES IN THE SHORT TERM WILL BE IN THE 80S TO AROUND 90 THIS AFTERNOON...BUT IN THE 70S AND LOW 80S TUESDAY WITH THE CLOUD COVER AND RAINFALL EXPECTED. TEMPERATURES SHOULD BEGIN TO REBOUND WEDNESDAY AND THURSDAY...BUT CONTINUE TO REMAIN JUST BELOW NORMAL WITH HIGHS IN THE 80S TO AROUND 90. LONG TERM...FRIDAY THROUGH SUNDAY MEDIUM RANGE MODELS IN GENERALLY DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT CONSIDERABLE DIFFERENCES EXIST IN THE FINER DETAILS. WHILE MODELS AGREE IN AMPLIFYING THE UPPER FLOW THROUGH THE PERIOD WITH STRONG RIDGE OVER WESTERN NORTH AMERICA AND DEEP DOWNSTREAM TROFFING OVER THE GREAT LAKES...CONSIDERABLE DIFFERENCES SHOW UP IN THE TIMING AND STRENGTH OF INDIVIDUAL SHORTWAVES. ECMWF CONTINUES TO SHOW THE BEST RUN TO RUN CONSISTENCY BETWEEN ALL MEDIUM RANGE MODELS AND REMAINS THE PREFERRED SOLUTION THIS MORNING. PERIOD INITIATES WITH UPPER HIGH OVER THE WESTERN CONUS AND BROAD TROFFING OVER THE EASTERN CONUS. UPPER PATTERN AMPLIFIES WITH TIME WITH FORECAST AREA IN A PREDOMINATE NORTHWEST FLOW ALOFT THROUGH THE PERIOD. SEVERAL DISCRETE WAVES MOVING THROUGH THE PREVAILING FLOW JUSTIFY MAINLY DIURNALLY DRIVEN PRECIPITATION CHANCES ON FRIDAY AND SATURDAY. THE BEST CHANCE OF SEEING PRECIPITATION WILL BE SATURDAY NIGHT/SUNDAY AS COLD FRONT MOVES THROUGH THE REGION. FRONT APPEARS TO BE FAIRLY DYNAMIC AT THIS POINT BUT WILL ONLY KEEP POPS IN THE SCATTERED CATEGORY AS MODELS ARE SURE TO FLUCTUATE THIS FAR OUT. EVEN WITH SOUTHEAST SURFACE FLOW...BELIEVE MEX NUMBERS MAY BE SLIGHTLY OVERDONE ESPECIALLY ON SUNDAY WITH EXPECTED CLOUD COVER AND PRECIPITATION CHANCES. WILL UNDERCUT GUIDANCE THROUGH THE PERIOD AND SEE IF MODELS COME INTO BETTER AGREEMENT WITH TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 83 65 76 65 / 10 40 60 70 CAMDEN AR 90 69 83 70 / 20 50 60 60 HARRISON AR 84 64 75 62 / 20 50 70 60 HOT SPRINGS AR 87 69 80 67 / 20 50 70 60 LITTLE ROCK AR 87 67 79 68 / 20 40 60 70 MONTICELLO AR 89 68 82 70 / 20 40 60 70 MOUNT IDA AR 86 68 80 66 / 20 50 70 50 MOUNTAIN HOME AR 85 64 77 63 / 10 40 70 60 NEWPORT AR 84 65 78 66 / 10 30 60 70 PINE BLUFF AR 88 68 80 69 / 20 40 60 70 RUSSELLVILLE AR 86 67 78 65 / 20 50 70 60 SEARCY AR 85 65 78 67 / 20 40 60 70 STUTTGART AR 87 66 79 69 / 20 40 60 70 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Jul 20, 5:00 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUL 20 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT...JUST TO THE SOUTHWEST OF ARKANSAS THIS MORNING...WILL MOVE SLOWLY TOWARD THE REGION ON MONDAY...WITH MOISTURE INCREASING AS IT DOES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT THIS AFTERNOON...MAINLY TO THE SOUTH AND WEST OF LITTLE ROCK. THE THREAT OF ORGANIZED SEVERE WEATHER IS LOW. A COLD FRONT IN THE NORTHERN PLAINS WILL THEN APPROACH ARKANSAS FROM THE NORTH TONIGHT AS THE WARM FRONT MOVES THROUGH. A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THIS FEATURE AND INTO THE NATURAL STATE. THE BEST CHANCES OF SEEING PRECIPITATION TONIGHT WILL OVER THE WEST AND NORTHWEST PART OF THE FORECAST AREA. ONCE AGAIN...SEVERE WEATHER CHANCES WILL BE MINIMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE STATE ON TUESDAY WITH MOISTURE LEVELS INCREASING BEHIND THE AFOREMENTIONED WARM FRONT. THIS INCREASE IN MOISTURE WILL HELP ENERGIZE SOME OF THE STORMS AND SOME OF THEM MAY BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED. WIDESPREAD ONE TO TWO INCH AMOUNTS ARE LIKELY TUESDAY INTO TUESDAY NIGHT AND SOME AREAS COULD SEE IN EXCESS OF THREE INCHES. SOME PONDING OF WATER AND MINOR STREET FLOODING IS POSSIBLE. THE WEATHER WILL REMAIN SOMEWHAT UNSETTLED THE REMAINDER OF THE WEEK AS WEAK SYSTEMS ALOFT ARRIVE FROM THE NORTHWEST. HOWEVER...ANY PRECIPITATION WILL BE HIT AND MISS...AND NOT AS WIDESPREAD AS THE EVENT ON TUESDAY. THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL BE LATE IN THE PERIOD AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE MONDAY NIGHT AND ESPECIALLY TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:31 AM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 119 min |
| Jul 20, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Jul 20, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 37 min |
| Jul 20, 3:33 PM CDT | Flash Flood Warning | LZK | Clark, Ouachita | 117 min |
| Jul 20, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 38 min |
| Jul 20, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 56 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 57 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.